On the Hausdorff dimension of certain self-affine sets

Tom 152 / 2002

A. G. Abercrombie, R. Nair Studia Mathematica 152 (2002), 105-124 MSC: Primary 28A75. DOI: 10.4064/sm152-2-1

Streszczenie

A subset $E$ of ${\mathbb R}^n$ is called self-affine with respect to a collection $\{\phi _1 , \ldots ,\phi _t\}$ of affinities if $E$ is the union of the sets $\phi _1(E), \dots, \phi _t(E)$. For $S \subset {\mathbb R}^n$ let ${\mit\Phi} (S) = \bigcup _{1\leq j \leq t } \phi _j (S)$. If ${\mit\Phi} (S) \subset S$ let $E_{{\mit\Phi}}(S)$ denote $\bigcap _{k\geq 0}{\mit\Phi} ^k(S)$. For given ${\mit\Phi}$ consisting of contracting “pseudo-dilations” (affinities which preserve the directions of the coordinate axes) and subject to further mild technical restrictions we show that there exist self-affine sets $E_{{\mit\Phi}}(S)$ of each Hausdorff dimension between zero and a positive number depending on ${\mit\Phi}$. We also investigate in detail the special class of cases in ${\mathbb R }^2$, where the images of a fixed square under some maps $\phi _1 , \ldots , \phi _t$ are some vertical and some horizontal rectangles of sides $1$ and $2$. This investigation is made possible by an extension of the method of calculating Hausdorff dimension developed by P. Billingsley.

Autorzy

  • A. G. AbercrombieMathematical Sciences
    University of Liverpool
    P.O. Box 147
    Liverpool L69 3BX, U.K.
  • R. NairMathematical Sciences
    University of Liverpool
    P.O. Box 147
    Liverpool L69 3BX, U.K.
    e-mail

Przeszukaj wydawnictwa IMPAN

Zbyt krótkie zapytanie. Wpisz co najmniej 4 znaki.

Przepisz kod z obrazka

Odśwież obrazek

Odśwież obrazek